Alert archive / Mississippi / Flash Flood Warnings in 2025

Flash Flood Warning 39, NWS Jackson, MS

June 9, 2025Jefferson Davis County, Lamar County, Marion County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 9, 2025, 12:51 AM CDT for Jefferson Davis County, Lamar County, Marion County, Mississippi. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2025, 12:51 AM CDT (05:51 UTC)
Expired
Jun 9, 2025, 3:00 AM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Jefferson Davis County, MS, Lamar County, MS, Marion County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 104 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 1:30 AM CDTFLASH FLOOD5 Wnw Hickory Grove, MSRobbins-Wilk Rd was washed out near Pleasant Cir. A car drove into the washed out culvert, but the driver was not injured.
Jun 9, 2:00 AM CDTFLASH FLOOD2 Nw Rocky Branch, MSFirst Hopewell Rd was flooded between Ray Ln and Gray Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2025-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2025-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1490 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

468 
WGUS54 KJAN 090551
FFWJAN
MSC065-073-091-090800-
/O.NEW.KJAN.FF.W.0039.250609T0551Z-250609T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1251 AM CDT Mon Jun 9 2025

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Southeastern Jefferson Davis County in south central Mississippi...
  Northeastern Marion County in south central Mississippi...
  Northwestern Lamar County in southeastern Mississippi...

* Until 300 AM CDT.

* At 1251 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Sumrall, Improve, Melba and Bunker Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3148 8968 3146 8959 3144 8959 3143 8959
      3143 8954 3143 8951 3138 8948 3126 8949
      3122 8966 3129 8971 3137 8984 3145 8985

FLASH FLOOD...RADAR INDICATED

$$

DL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 12:34 AM CDT, 17 minutes earlier.

Area forecast discussion, Jun 9, 12:34 AM CDT, 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1234 AM CDT Mon Jun 9 2025

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 940 PM CDT Sun Jun 8 2025

The forecast reasoning is generally on track for the overnight
into Monday morning concerning a convective system expected to
move across the forecast area. Considerable convective rainfall
may develop well ahead of the system in the very moist and
buoyant airmass per recent CAM guidance consensus, but any
organized severe threat continues to correlate with our latest
severe weather timing graphic for the early to mid morning hours.
/EC/

&&

.DISCUSSION...
Issued at 513 PM CDT Sun Jun 8 2025

Through Monday...

A well-organized convective complex is expected to develop overnight
as the result of the upscale growth of numerous strong to severe
storms across the Southern Plains this evening. This system will
reach its peak intensity upstream of our area and tracking eastward.
By the time it reaches our CWA, likely beginning in the predawn
hours Monday, severe weather potential will have diminished somewhat
compared to what the Moderate Risk area to our west will have likely
seen. However, the remains of this energy will still allow for a few
cells or bowing segments to produce damaging winds and some hail as
the convective complex interacts with an airmass that will be
moderately unstable (~2000-3000 SBCAPE), somewhat uncommon for the
5am-9am timeframe which typically sees the daily minimum in terms of
diurnally driven thermodynamic instability. Timing on the severe
weather appears most likely Monday morning (between 2-10AM west to
east), and given the trend in timing lately don't be surprised if
the primary window for the most intense storms ends up being closer
to between 5am and 1pm Monday. Some chance for redevelopment is
possible in the evening tomorrow should the early morning activity
clear out in time for a substantial diurnal upward temperature swing
prior to dusk. Any stronger cores with this activity will likely be
both transient and isolated, dissipating during the evening. /OAJ/86/

No changes to the long term:

Tuesday through the weekend...

Global guidance continues to show a cold front shifting southward
and stalling across the southeastern CONUS heading into Tuesday.
This front will provide some relief from the triple digit heat index
readings over much of our forecast area. This front will also keep
higher chances of showers and t-storms around for the rest of the
period/area for the afternoon hours and subsequently peter off after
sunset. /CR/OAJ/

&&

.AVIATION...
(06Z TAFS)
Issued at 1234 AM CDT Mon Jun 9 2025

VFR conditions prevail across most of the area early this morning
outside of festering SHRA and TS in the HBG area. Later this
morning, convection is expected to spread eastward into the area
closer to daybreak, with potential for wind gusts to 50 kt. Ahead
of these storms, MVFR stratus is expected to develop over a good
chunk of the region. Clouds may linger behind the storms, but
ceilings are expected to generally rise with VFR conditions
returning by the afternoon in most areas. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       86  69  86  67 /  80  50  50  20
Meridian      86  67  86  65 /  90  60  60  20
Vicksburg     86  70  86  68 /  70  40  50  10
Hattiesburg   93  72  89  70 /  80  70  80  30
Natchez       88  70  84  68 /  70  60  70  20
Greenville    83  67  85  66 /  60  20  10   0
Greenwood     83  66  86  65 /  70  20  20   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

EC/CR/OAJ/DL

In the hours before

Special weather statement, Jun 8, 10:23 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
1023 PM CDT Sun Jun 8 2025

MSZ064>066-073-074-090430-
Jones MS-Jefferson Davis MS-Covington MS-Lamar MS-Forrest MS-
1023 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN FORREST...SOUTHEASTERN
COVINGTON...NORTHERN LAMAR...SOUTHWESTERN JONES AND SOUTHEASTERN
JEFFERSON DAVIS COUNTIES THROUGH 1130 PM CDT...

At 1023 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sumrall, or 12 miles northwest of West Hattiesburg, moving east at 30
mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Hattiesburg, Rawls Springs, and Sanford around 1030 PM CDT.
  West Hattiesburg and Eastabuchie around 1040 PM CDT.
  Moselle around 1045 PM CDT.
  Petal around 1050 PM CDT.
  Macedonia around 1055 PM CDT.
  Sunrise around 1100 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3134 8964 3152 8963 3155 8915 3130 8915
TIME...MOT...LOC 0323Z 270DEG 25KT 3143 8955

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

EC
Special weather statement, Jun 8, 10:59 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Jackson MS
1059 PM CDT Sun Jun 8 2025

MSZ066-090500-
Jones MS-
1059 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL JONES COUNTY THROUGH
MIDNIGHT CDT...

At 1059 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moselle, or near Ellisville, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Laurel and Ellisville around 1105 PM CDT.
  Tuckers Crossing around 1110 PM CDT.
  Mill Creek around 1130 PM CDT.
  Sandersville around 1135 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3155 8940 3162 8940 3182 8899 3183 8894
      3158 8894 3144 8934
TIME...MOT...LOC 0359Z 243DEG 27KT 3156 8931

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

EC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 10:23 PM CDTSpecial Weather StatementJANCovington67 min
Jun 8, 10:59 PM CDTSpecial Weather StatementJANJones61 min
Jun 8, 11:28 PM CDTSevere Thunderstorm WarningJANForrest, Lamar, Marion47 min
Jun 9, 12:11 AM CDTSevere Thunderstorm WarningJANLamar, Marion49 min
Jun 9, 12:55 AM CDTSevere Thunderstorm WarningJANForrest, Lamar45 min
Jun 9, 1:39 AM CDTSpecial Weather StatementJANForrest66 min
Jun 9, 3:49 AM CDTSpecial Weather StatementJANMadison41 min
Jun 9, 4:03 AM CDTSpecial Weather StatementJANLeake42 min
Jun 9, 4:04 AM CDTSpecial Weather StatementJANNewton41 min
Jun 9, 5:04 AM CDTSpecial Weather StatementJANIssaquena41 min
Jun 9, 5:22 AM CDTSpecial Weather StatementJANYazoo23 min
Jun 9, 5:37 AM CDTSpecial Weather StatementJANMadison38 min
Jun 9, 6:48 AM CDTFlash Flood WarningJANLeake, Madison, Neshoba, Newton, Scott3 hr
Jun 9, 11:29 AM CDTRiver Flood WarningJANLeake4 days
Jun 9, 2:52 PM CDTSpecial Weather StatementJANForrest23 min
Jun 9, 3:50 PM CDTSpecial Weather StatementJANForrest25 min
Jun 9, 4:36 PM CDTSpecial Weather StatementJANLamar24 min
Jun 9, 4:39 PM CDTSpecial Weather StatementJANClarke36 min
Jun 9, 4:51 PM CDTSpecial Weather StatementJANLowndes24 min
Jun 9, 5:06 PM CDTSpecial Weather StatementJANLamar24 min
Jun 9, 6:28 PM CDTSpecial Weather StatementJANForrest, Lamar32 min

Nearby

Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.